We consider the problem of maximizing the first eigenvalue of the p-Laplacian (possibly with nonconstant coefficients) over a fixed domain Ω, with Dirichlet conditions along ∂Ω and along a supplementary set Σ, which is the unknown of the optimization problem. The set Σ, which plays the role of a supplementary stiffening rib for a membrane Ω, is a compact connected set (e.g., a curve or a connected system of curves) that can be placed anywhere in Ω and is subject to the constraint of an upper bound L to its total length (one-dimensional Hausdorff measure). This upper bound prevents Σ from spreading throughout Ω and makes the problem well-posed. We investigate the behavior of optimal sets ΣL as L → ∞ via Γ-convergence, and we explicitly construct certain asymptotically optimal configurations. We also study the behavior as p→∞ with L fixed, finding connections with maximum-distance problems related to the principal frequency of the ∞-Laplacian.
Asymptotics of the First Laplace Eigenvalue with Dirichlet Regions of Prescribed Length / Tilli P.; Zucco D.. - In: SIAM JOURNAL ON MATHEMATICAL ANALYSIS. - ISSN 0036-1410. - STAMPA. - 45:(2013), pp. 3266-3282. [10.1137/130916825]
|Titolo:||Asymptotics of the First Laplace Eigenvalue with Dirichlet Regions of Prescribed Length|
|Data di pubblicazione:||2013|
|Digital Object Identifier (DOI):||http://dx.doi.org/10.1137/130916825|
|Appare nelle tipologie:||1.1 Articolo in rivista|